Alert archive / Pennsylvania / Wind Advisories in 2026

Wind Advisory 3, NWS State College, PA

February 20, 20264 counties in Pennsylvania

NWS State College, PA issued this wind advisory at Feb 20, 2026, 6:07 AM EST for 4 counties in Pennsylvania. It took effect at Feb 20, 2026, 1:00 PM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Feb 20, 2026, 6:07 AM EST (11:07 UTC)
In effect from
Feb 20, 2026, 1:00 PM EST
Expired
Feb 21, 2026, 12:00 AM EST
In force
11 hr
Issued by
NWS State College, PA

Counties Bedford County, PA, Blair County, PA, Cambria County, PA, Somerset County, PA

The radar

The State College radar (KCCX), 93 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 11.1 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2026-02-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2026-02-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 160 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
758 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
160 m²/s²
0-3 km storm-relative helicity
231 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

037 
WWUS71 KCTP 201107
NPWCTP

URGENT - WEATHER MESSAGE
National Weather Service State College PA
607 AM EST Fri Feb 20 2026

PAZ024-025-033-034-210500-
/O.NEW.KCTP.WI.Y.0003.260220T1800Z-260221T0500Z/
Cambria-Blair-Somerset-Bedford-
Including the cities of Altoona, Bedford, Somerset, and Johnstown
607 AM EST Fri Feb 20 2026

...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO MIDNIGHT EST 
TONIGHT...

* WHAT...West winds will increase quickly in the wake of a cold 
  front early this afternoon to 15 to 25 mph with gusts between 45 
  and 50 mph expected.

* WHERE...Bedford, Blair, Cambria, and Somerset Counties.

* WHEN...From 1 PM this afternoon to midnight EST tonight.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down and a few power outages may result.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Use extra caution when driving, especially if operating a high 
profile vehicle. Secure outdoor objects.

&&

$$

For more information from the National Weather Service visit
weather.gov/StateCollege

Lambert/Radzanowski

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this wind advisory went out at Feb 20, 4:22 AM EST, 1 hour 45 minutes earlier. Its key messages:

  • 1) Cloudy and foggy this morning with a fast moving area of rain falling at varying intensity through the mid morning hours today ahead of warm/cold front tandem. Ice jam risk/localized rapid rises and flooding behind these ice jams continues into the weekend. 2) Mixed/wintry precip remains possible this Friday morning across the higher terrain of north/east central PA. 3) Reminder that it's still winter with potential for accumulating snow Sunday followed by a brief cold spell with brisk winds Monday and Tuesday.
Area forecast discussion, Feb 20, 4:22 AM EST, 1 hour 45 minutes before
Area Forecast Discussion
National Weather Service State College PA
422 AM EST Fri Feb 20 2026

.WHAT HAS CHANGED...
* Area of rain, falling at times at a moderate to heavy rate,
  will track east across Central PA and the Susq Valley through
  the mid morning hours, adding to snowmelt and increasing
  runoff into area rivers and streams.
* Flood Watch for ice jams issued for southwest PA tonight into
  Friday.
* Winter Weather Advisory for light ice accumulation issued for
  Sullivan and Schuylkill County late tonight into Friday
  morning.
* Still some uncertainty with respect to exact storm track and
  snowfall amounts from the late weekend coastal storm. Inverted
  trough through Central PA and amplifying upper trough will
  guarantee at least light snowfall amounts of a few inches over
  the the Central and NW Mtns with the potential of over 4
  inches across the SE half of the CWA, esp across the ridges.

&&

.KEY MESSAGES...
1) Cloudy and foggy this morning with a fast moving area of
rain falling at varying intensity through the mid morning hours
today ahead of warm/cold front tandem. Ice jam risk/localized
rapid rises and flooding behind these ice jams continues into
the weekend.

2) Mixed/wintry precip remains possible this Friday morning
across the higher terrain of north/east central PA.

3) Reminder that it's still winter with potential for
accumulating snow Sunday followed by a brief cold spell with
brisk winds Monday and Tuesday.

&&

.DISCUSSION...
KEY MESSAGE 1: Cloudy and foggy this morning with a fast moving
area of rain falling at varying intensity through the mid
morning hours today ahead of warm/cold front tandem. Ice jam
risk/localized rapid rises and flooding behind these ice jams
continues into the weekend.

A potent south to southeasterly low-level jet of 45 to 55 KT
shifts NE across the CWA early today providing focused warm
advection/moderately strong MESO-B uvvel over the shallow cooler
airmass entrenched across Central and Eastern PA where sfc temps
were mainly in the mid 30s.

Notable dry slot will be surging into the region for the mid to
late morning, cutting off the rain. The descending branches of
the thermally indirect - right exit, then thermally direct -
left entrance region of a 100 kt 500 mb westerly jet max will
move across southern PA this afternoon bringing a rapid increase
in southwest, then westerly wind behind an occluded front. Wind
gusts should easily be in the mid to upper 30s (KT) with a few
gusts over 40KT possible over the Laurel Highlands and downwind
of the Allegheny front, especially since the depth of the well-
mixed layer spikes to 6-7 KFT AGL with 40+ KT winds occupying
3/4ths of this layer - down to just 1.5 KFT AGL as seen on NAM
soundings for KJST between 18-23Z. Wind Advisories may need to
be collaborated with WFOs PBZ and LWX for this afternoon. The
descent associated with this feature greatly dampens out/moves
to the south of the Mason/Dixon line this afternoon, so areas to
the east of I-70 and North of RT 22/522 in Scent PA should see
much less wind impacts.

With the expected rainfall and ongoing snowmelt through the end
of the week, the risk of ice jams will remain elevated. A Flood
Watch remains in effect until 1PM Friday for southwest PA
(Blair, Bedford, Cambria, Fulton, Huntingdon, and Somerset
Counties) where the risk for ice jams is highest.

KEY MESSAGE 2: Mixed/wintry precip remains possible overnight
into Friday morning across the higher terrain of north/east
central PA.

SFC temperatures have slowly dropped to right around the
freezing mark across the higher terrain of Sullivan and
Schuylkill Counties in Eastern PA with the aforementioned area
of steady light to moderate rain poised to move east across that
area shortly and last through the prime morning commute hours.

Pertinent point of the earlier discussion below.

The location and orientation of the retreating banana high
appears only marginally conducive for wintry precip later
this morning.

The higher terrain ridges over the northern and eastern
portions of the forecast area remain most susceptible for mixed
precip. The latest ptype output suggests more of a mixed precip
evolution (rain/sleet/snow) with sfc temps just above the
freezing at the onset. Freezing rain is still possible, but
coverage should be limited with the best odds for an ice glaze
=>0.01" over the interior north central mtns in Potter/N.
Lycoming and Tioga Counties as well as along the northeast
periphery of the CWA in higher elevations of Sullivan and
Schuylkill Counties. The marginal boundary layer thermal
profiles and weak/retreating position of the high suggests any
wintry precip may be relatively short-lived and provide
limited/low impact having difficulty accumulating on roads.

A Winter Weather Advisory remains in effect for Sullivan and
Schuylkill County where confidence in cold enough temperatures
and light enough precipitation for ice accretion is highest.
Farther west through Northern Lycoming, Tioga, Northern Clinton,
and Northern Centre County, ridgetop ice accretion is possible
if temperatures trend a bit lower than currently expected.
Higher rainfall rates will limit the efficiency of ice accretion
there and confidence in any impacts is sufficiently low at this
time to preclude Advisory issuance.

KEY MESSAGE 3: Reminder that it's still winter with potential for
accumulating snow Sunday followed by a brief cold spell with
brisk winds Monday and Tuesday.

Main chance for snow on Sunday would be more from the inverted
trough, still a ways out to pinpoint location and amts of snow
with such a feature. Upper level low dynamics might be the key
for our area as well.

Earlier discussion below.

There remains a strong potential for a low pressure system off
the Mid-Atlantic coast Sunday intensifying into a nor'easter by
Monday. However, the track of the low remains uncertain with
plenty of variability in the model guidance. The ECMWF and the
UKMET remain farther south and offshore as it exits the coast,
whereas the GFS is closest and has the greatest impacts to the
Mid-Atlantic region. This is a low confidence forecast at this
time with northern and southern stream phasing differences
still to be resolved. It seems that even with a more suppressed
and eastward track, the associated upper trough and inverted
trough axis may be able to provide sufficient forcing/lift to
produce a broad area of accumulating snow. Confidence in
accumulating snowfall continues to increase, but significant
details remain TBD as it relates to the potential for
significant snowfall.

Confidence is much higher in a reality check back to winter
temperatures as a brisk northerly wind behind the departing
nor'reaster directs a much colder Canadian airmass back into the
region. Max temps on Monday and Tuesday will be 5 to 15 degrees
below the historical average. The cold spell won't last long
with a moderating trend commencing through midweek as low level
winds turn more southwesterly.

&&

.AVIATION /08Z FRIDAY THROUGH TUESDAY/...
Widespread IFR-to-LIFR conditions will continue ahead of a cold
front this morning as moisture continues to flow over the top of
a relatively shallow, cool/moist airmass.

Lower visibilities expected where precipitation is falling
through 20/15Z. Localized areas of light freezing rain or sleet
is possible across northern Pennsylvania this morning; however,
have continued to keep mentions out of the 06Z TAF package due
to lower confidence with respect to FZRA at IPT.

Further south and east, very high (~90-100%) confidence in rain
being the main precipitation type through 20/20Z. Some
potential exists after 20/20Z at BFD for SHSN; however, low
(~30%) probability warrants only mentions of PROB30s this cycle.

Guidance continues to struggle with respect to recovery
today; however, recent GLAMP/NAM model guidance continues to
outline IFR conditions across much of the region, with HREF/NBM
model guidance also trending in that direction. Thus, slightly
higher confidence compared to the earlier TAF packages, but
still would only describe confidence as moderate (~40-50%) for
the 00Z TAF cycle.

High confidence in LLWS through this morning across the western
terminals, with the presence of an South-Southeasterly 850mb
LLJ in excess of 40 KTS.

Across the Lower Susq Valley airfields, slightly lower
confidence, so have continued to leave LLWS out of the TAF
package at this time.

Outlook...

Sat...Lingering rain and snow showers.

Sun-Mon...Potential for restrictions in snow showers.

Tue...No significant weather expected.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
Flood Watch until 1 PM EST this afternoon for PAZ024>026-
033>035.
Winter Weather Advisory until 10 AM EST this morning for
PAZ042-058.

&&

WHAT HAS CHANGED...Lambert/Martin
KEY MESSAGES...Lambert/Martin
DISCUSSION...Lambert/Martin
AVIATION...Lambert
Hazardous weather outlook, Feb 20, 4:31 AM EST, 1 hour 36 minutes before
Hazardous Weather Outlook
National Weather Service State College PA
431 AM EST Fri Feb 20 2026

PAZ004-005-010-011-017>019-027-028-036-045-046-049>053-056-057-059-
063-064-210945-
Warren-McKean-Elk-Cameron-Clearfield-Northern Centre-Southern Centre-
Mifflin-Juniata-Franklin-Southern Clinton-Southern Lycoming-Union-
Snyder-Montour-Northumberland-Columbia-Perry-Dauphin-Lebanon-
Cumberland-Adams-
431 AM EST Fri Feb 20 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A plowable snowfall is increasingly likely on Sunday and Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ006-012-037-041-210945-
Potter-Northern Clinton-Tioga-Northern Lycoming-
431 AM EST Fri Feb 20 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Temperatures hovering around freezing may result in patchy freezing
rain this morning, especially on ridgetops.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A plowable snowfall is increasingly likely on Sunday and Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ024-033-210945-
Cambria-Somerset-
431 AM EST Fri Feb 20 2026

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Recent ice breakup on area rivers and creeks could combine with
runoff from the 1 to 1.5 inches of rain and snowmelt over the past
24 hours to produce an elevated risk of ice jam flooding today into
this weekend.

A 8 to 10 hour period of relatively strong and gusty westerly winds
between 35 and 45 mph is likely this afternoon through early tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A winter storm could produce several inches of snowfall late
Saturday night through Monday morning.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ065-066-210945-
York-Lancaster-
431 AM EST Fri Feb 20 2026

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A winter storm could bring significant snowfall to southeast PA on
Sunday and Sunday night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ042-058-210945-
Sullivan-Schuylkill-
431 AM EST Fri Feb 20 2026

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 AM TO 10 AM EST FRIDAY...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to
weather.gov/StateCollege on the internet for more
information about the following hazards.

   Winter Weather Advisory.

Freezing rain could result in ice accumulation up to one tenth of an
inch overnight, with the highest risk on ridgetops.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A plowable snowfall is increasingly likely on Sunday and Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

PAZ025-026-034-035-210945-
Blair-Huntingdon-Bedford-Fulton-
431 AM EST Fri Feb 20 2026

...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON...

This Hazardous Weather Outlook is for central Pennsylvania.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather RadioA several hour period of relatively strong and gusty westerly winds
between 35 and 45 mph is likely this afternoon into early this
evening.  or go to weather.gov/StateCollege on the internet for more
information about the following hazards.

   Flood Watch.

Recent ice breakup on area rivers and creeks could combine with 1 to
1.5 inches of rain and snowmelt over the past 24 hours to produce an
elevated risk of ice jam flooding today into this weekend.

A 8 to 10 hour period of relatively strong and gusty westerly winds
between 35 and 45 mph is likely late this afternoon through early
tonight.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

A plowable snowfall is increasingly likely on Sunday and Sunday
night.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report significant hazardous weather.

Lambert

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 20, 1:40 PM ESTWinter Storm WatchCTPAdams, Cambria, Cumberland, Dauphin, Lancaster, Lebanon and 4 more24 hr

Nearby

Wind Advisories in Pennsylvania, 2026Every wind advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.